Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 50, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 9, 2020, 2:54 PM CDT for Williamson County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2020, 2:54 PM CDT (19:54 UTC)
- Expired
- Apr 9, 2020, 3:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Williamson County, TX
The radar
The Ft Hood radar (KGRK), 10 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 3:16 PM CDT | TSTM WND DMG | Taylor, TX | REPORTS OF POWER LINES DOWN AROUND THE CITY OF TAYLOR. GUSTY WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2843 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
511 WUUS54 KEWX 091954 SVREWX TXC491-092030- /O.NEW.KEWX.SV.W.0050.200409T1954Z-200409T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Austin/San Antonio TX 254 PM CDT Thu Apr 9 2020 The National Weather Service in Austin San Antonio has issued a * Severe Thunderstorm Warning for... East central Williamson County in south central Texas... * Until 330 PM CDT. * At 253 PM CDT, severe thunderstorms were located along a line extending from near Holland to near Granger to near Hutto, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Taylor, Thrall, Granger Dam, Laneport, Noack, Hoxie, Waterloo, Hare and Sandoval. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3074 9727 3050 9717 3053 9747 3078 9740 TIME...MOT...LOC 1953Z 269DEG 37KT 3088 9747 3072 9750 3057 9760 HAIL...<.75IN WIND...60MPH $$ BMW
1 follow-up statement
314
WWUS54 KEWX 092007
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
307 PM CDT Thu Apr 9 2020
TXC491-092030-
/O.CON.KEWX.SV.W.0050.000000T0000Z-200409T2030Z/
Williamson TX-
307 PM CDT Thu Apr 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR EAST CENTRAL WILLIAMSON COUNTY...
At 307 PM CDT, severe thunderstorms were located along a line
extending from near Holland to Granger Dam to near Taylor, moving
east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Taylor, Thrall, Granger Dam, Laneport, Noack, Hoxie, Waterloo, Hare
and Sandoval.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3074 9727 3050 9717 3053 9747 3078 9740
TIME...MOT...LOC 2007Z 269DEG 37KT 3088 9732 3072 9735 3057 9745
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
BMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 2:32 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 9, 2:32 PM CDT, 22 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 232 PM CDT Thu Apr 9 2020 .SHORT TERM (Tonight through Friday Night)... Strong to severe storms are firing along a Burnet to Boerne line early this afternoon and are tracking ENE at 35 mph. With the front only partially enhancing the storms near and north of Llano, it is assumed that the explosive storm growth has not fully taken place. Rapid refresh models have struggle the past couple days on getting storm initiation points even remotely accurate. Nevertheless we have active storms, and will a assume watches and warnings are imminent in the next hour. Satellite derived layer Pwat imagery seems to suggest this activity more rooted in a shortwave lifting NE from W Texas toward N-Central TX, and an 18Z special sounding confirms the front has already passed the DRT area. So by 4 pm, the front could be more closely aligned with the lead orientation of the storm clusters. What appears less likely is that heavy rainfall potential may not need inclusion for the Hill Country, and some last minute PoP adjustments may be warranted for the first period. By 6 pm, the front should have caught up with the leading edge of storm, and should have moved through most of the Austin/San Antonio metro areas. Unfortunately some of the best ingredients of high CAPE and strong shear will be available to potentially bring some of the stronger hail and high winds to some of our higher population densities. The storms should accelerate slightly as the front and storm complex become aligned, so we are not expected much more than 1 inch from some of the stronger storms. East of the metro area this evening, we may see some of the hail reports decrease while the wind reports increase. By 9 pm, the front should have been through all counties with some residual rain and storm activity lingering into midnight over southern counties. A tranquil night should resume after midnight with the north winds cooling us down into the mid 50s to mid 60s. More and more, models are trending drier in the wake of the this evening's activity, so PoPs for Friday are cropped way back from the blended guidance. There remains a potential for strong storms near the Rio Grande, but surface based deep convection and anything more than some small hail is not expected. By late Friday afternoon, the surface winds turn SE over all of South Central TX; thus Friday night could see better coverage, but perhaps not much of a boost in storm strength through 12Z Saturday. && .LONG TERM (Saturday through Thursday)... The wet weather pattern continues on Saturday as a warm front pushes into our area from the Gulf waters. Dew point temperatures in the 60s and 70s ahead of a dry-line over the northeast part of Mexico will set the stage for scattered showers and thunderstorms over most areas. By Saturday afternoon, the dry-line is forecast to shift to the east as well as the shower and thunderstorm activity. Some of these storms could be strong to severe, capable of producing large hail and damaging wind gusts. In addition, locally heavy rain is possible. We may see a break on Saturday afternoon into the early evening hours across the Rio Grande and Edwards Plateau. However, a second round of showers and thunderstorms is expected on late Saturday evening. Some storms could be strong to severe, as an upper level system over northern Mexico slowly moves to the east and over our Saturday night into Sunday. Some lingering showers and storms could affect the northeast part of the Hill Country and areas along Interstate 35 corridor on Sunday morning, however, weather should clear from west to east on mid-late Sunday morning. Expect plenty of sunshine for Sunday afternoon with highs in the mid 70s to mid 80s. A strong cold front will push across the area on Sunday night into Monday with lows in the 40s across the Hill Country to the lower 50s across the Rio Grande. The cooler airmass remains over the area on Monday with highs in the 60s for most area. Dry weather conditions persist through the week with a warming trend expected for the latter part of the week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 61 72 58 74 63 / 60 - 20 80 80 Austin Bergstrom Intl Airport 61 72 58 75 63 / 70 10 20 80 80 New Braunfels Muni Airport 63 73 58 76 62 / 70 10 20 80 70 Burnet Muni Airport 58 69 56 72 59 / 40 - 20 70 70 Del Rio Intl Airport 64 78 63 85 60 / 20 20 50 20 30 Georgetown Muni Airport 59 71 56 72 61 / 50 - 20 80 80 Hondo Muni Airport 64 75 60 79 60 / 30 20 40 50 60 San Marcos Muni Airport 61 73 58 75 62 / 70 10 20 80 80 La Grange - Fayette Regional 63 73 58 77 66 / 90 10 20 80 80 San Antonio Intl Airport 64 74 60 77 63 / 60 10 20 60 70 Stinson Muni Airport 65 74 60 78 64 / 60 10 20 50 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Oaks Long-Term...17 Decision Support...Treadway
Hazardous weather outlook, Apr 9, 8:32 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 832 AM CDT Thu Apr 9 2020 TXZ171>173-183>194-202>209-217>225-228-101345- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 832 AM CDT Thu Apr 9 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered to numerous showers and storms are forecast late this afternoon and evening along a cold front. There is an Enhanced Risk of severe storms east of a line Llano to Eagle Pass while a Slight Risk extends farther west to near Del Rio and Junction. The most intense severe storms will have the potential to produce large hail 2 inches in diameter or greater as well as damaging wind gusts of 70 mph or greater. In addition, isolated pockets of heavy rainfall are possible, which could lead to flooding. Frequent cloud to ground lightning is likely in these storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another chance for strong to severe storms is possible Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Please report any severe weather and flooding to the National Weather Service.
In the hours before
Special weather statement, Apr 9, 12:30 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1230 PM CDT Thu Apr 9 2020
TXZ186-188-091830-
Gillespie TX-Kerr TX-
1230 PM CDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KERR AND WESTERN
GILLESPIE COUNTIES UNTIL 130 PM CDT...
At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kerr Wildlife Management Area, or 22 miles north of Vanderpool,
moving northeast at 40 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fredericksburg, Ingram, Hunt, Cherry Spring, Mountain Home, Tivydale,
Waltonia, Kerr Wildlife Management Area and Harper.
LAT...LON 3018 9883 2996 9963 3009 9970 3029 9938
3029 9930 3033 9930 3050 9903 3050 9900
TIME...MOT...LOC 1729Z 240DEG 34KT 3007 9959
BMWSpecial weather statement, Apr 9, 1:18 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
118 PM CDT Thu Apr 9 2020
TXZ171-172-091915-
Llano TX-Burnet TX-
118 PM CDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR LLANO AND NORTHWESTERN BURNET
COUNTIES UNTIL 215 PM CDT...
At 118 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cherokee to Cherry Spring. Movement was east at
45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Burnet, Marble Falls, Kingsland, Llano, Buchanan Dam, Gainesville,
Granite Shoals, Buchanan Lake Village, Highland Haven, Castell, Field
Creek, Inks Lake State Park, Lone Grove, Bluffton, Valley Spring,
Lake Victor, Prairie Mountain, Baby Head, Stolz and Sunnylane.
LAT...LON 3063 9819 3050 9896 3092 9896 3092 9845
3093 9841 3095 9842 3096 9845 3098 9844
3101 9846 3103 9844 3103 9798
TIME...MOT...LOC 1818Z 261DEG 41KT 3097 9873 3047 9902
BMWSpecial weather statement, Apr 9, 2:11 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
211 PM CDT Thu Apr 9 2020
TXZ171>173-192-092015-
Williamson TX-Llano TX-Burnet TX-Travis TX-
211 PM CDT Thu Apr 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WILLIAMSON...NORTHWESTERN
TRAVIS...SOUTHEASTERN LLANO AND BURNET COUNTIES UNTIL 315 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over
Inks Lake State Park, or near Buchanan Dam, moving east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Burnet, Marble Falls,
Kingsland, Bertram, Anderson Mill, Serenada, Buchanan Dam, Leander,
Lago Vista, Granite Shoals, Horseshoe Bay, Meadowlakes, Liberty Hill,
Jarrell, Florence and Highland Haven.
LAT...LON 3091 9783 3087 9763 3085 9757 3044 9774
3052 9846 3103 9833 3103 9791
TIME...MOT...LOC 1911Z 269DEG 32KT 3073 9836
BMWSpecial weather statement, Apr 9, 2:30 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 230 PM CDT Thu Apr 9 2020 TXZ189-190-206-092015- Comal TX-Blanco TX-Kendall TX- 230 PM CDT Thu Apr 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLANCO...CENTRAL KENDALL AND NORTHWESTERN COMAL COUNTIES UNTIL 315 PM CDT... At 229 PM CDT, Doppler radar was tracking a strong thunderstorm over Walnut Grove, or near Boerne, moving east at 40 mph. Penny size hail will be possible with this storm. Locations impacted include... Boerne, Blanco, Canyon Lake, Walnut Grove, Guadalupe River State Park, Kendalia, Kreutzberg, Spring Branch, Welfare, Twin Sisters, Nelson City, Bergheim, Sisterdale, Crown and Honey Creek State Natural Area. LAT...LON 2986 9825 2979 9878 2992 9882 3015 9832 TIME...MOT...LOC 1929Z 251DEG 34KT 2988 9874 BMW
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 12:30 PM CDT | Special Weather Statement | EWX | Gillespie, Kerr | 60 min |
| Apr 9, 1:18 PM CDT | Special Weather Statement | EWX | Burnet, Llano | 57 min |
| Apr 9, 2:11 PM CDT | Special Weather Statement | EWX | Burnet | 64 min |
| Apr 9, 2:23 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Travis, Williamson | 52 min |
| Apr 9, 2:30 PM CDT | Special Weather Statement | EWX | Kendall | 45 min |
| Apr 9, 2:48 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 42 min |
| Apr 9, 2:59 PM CDT | Special Weather Statement | EWX | Williamson | 61 min |
| Apr 9, 3:23 PM CDT | Special Weather Statement | EWX | Dimmit | 52 min |
| Apr 9, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Williamson | 62 min |
| Apr 9, 3:30 PM CDT | Special Weather Statement | EWX | Hays | 45 min |
| Apr 9, 3:48 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 27 min |
| Apr 9, 4:11 PM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| Apr 9, 5:33 PM CDT | Special Weather Statement | EWX | Frio | 57 min |
| Apr 9, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 44 min |
| Apr 9, 6:00 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina | 30 min |
| Apr 9, 6:24 PM CDT | Special Weather Statement | EWX | Medina | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.